Alert archive / Mississippi / Flash Flood Warnings in 2008
Flash Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 24, 2008, 6:08 PM CDT for 4 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2008, 6:08 PM CDT (23:08 UTC)
- Expired
- Jun 24, 2008, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Copiah County, MS, Franklin County, MS, Jefferson County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 111 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1619 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 242309
FFWJAN
MSC029-037-063-085-250215-
/O.NEW.KJAN.FF.W.0049.080624T2308Z-080625T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT TUE JUN 24 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
COPIAH COUNTY IN CENTRAL MISSISSIPPI...
LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI...
FRANKLIN COUNTY IN SOUTHWEST MISSISSIPPI...
JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 608 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO UNION
CHURCH...BLUE HILL...RED LICK...MCNAIR AND FAYETTE
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3182 9124 3179 9088 3170 9069 3156 9065
3151 9096
TIME...MOT...LOC 2308Z 180DEG 0KT 3159 9081
$$
MMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 5:54 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 24, 5:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 554 PM CDT TUE JUN 24 2008 .DISCUSSION...MADE A QUICK UPDATE TO ADJUST POP AND WX GRIDS BASED ON OBSERVATIONAL TRENDS THIS AFTERNOON. RADAR TRENDS SHOW THAT LITTLE TO NO SHOWERS HAVE BEEN ABLE TO DEVELOP OVER NORTHERN AND EASTERN SECTIONS OF THE CWFA. WHAT FEW HAVE DEVELOPED HAVE BEEN EXTREMELY BRIEF. HIGH PRESSURE OVER THIS PORTION OF THE CWFA IS MORE PRONOUNCED. AS A RESULT HAVE ADJUSTED POPS DOWN AND REMOVED WX OVER THE EXTREME NORTHERN AND EASTERN SECTIONS OF THE CWFA FOR THIS EVENING AND LEFT MOST OF THE POPS AS IS FOR MUCH OF THE SOUTHERN AND WESTERN PORTIONS OF THE CWFA WHERE MORE SUPPORT FOR STORMS EXISTS. MOST OF THIS ACTIVITY SHOULD BEGIN TO DIE DOWN OVER THE NEXT FEW HOURS THIS EVENING AS HEATING IS LOST. OTHERWISE NO OTHER CHANGES WERE MADE TO THE GOING FORECAST. UPDATED PRODUCTS HAVE ALREADY BEEN SENT. && .PREVIOUS DISCUSSION...TODAY HAS BEEN THE WARMEST DAY THUS FAR FOR SEVERAL SITES AROUND THE AREA WITH MOST LOCATIONS REACHING THE MID 90S EARLIER THIS AFTERNOON. ISOLATED SHOWERS AND THUNDERSTORMS FINALLY GOT GOING WITHIN THE PAST HOUR OR SO...MAINLY ACROSS WESTERN PORTIONS OF THE CWA. THIS IS LIKELY IN RESPONSE TO AN APPROACHING SHORTWAVE DROPPING SOUTH. SOME STORMS HAVE GOTTEN STRONG TO SEVERE AND WILL LIKELY SEE THIS CONTINUE INTO THE EARLY EVENING HOURS. MODELS INDICATE THAT THE BROAD UPPER RIDGE WILL CONTINUE INTO THE SHORT TERM WITH THE BERMUDA HIGH NOSING STILL INTO THE AREA. HIGH PRESSURE REMAINS AT THE SURFACE. SOUTHERLY FLOW CONTINUES TO INCREASE OVER THE NEXT FEW DAYS AND MOISTURE WILL RETURN TO THE REGION WITH PWATS COMING BACK INTO THE 1.6-1.8 INCH RANGE. DEWPOINTS WILL BE ON THE RISE AND TEMPS WILL COME MORE INTO LINE WITH NORMAL FOR THIS TIME OF YEAR. FOR TONIGHT...CONVECTION SHOULD END AFTER SUNSET AND CONDITIONS WILL CLEAR FOR ANOTHER NIGHT. TEMPS WILL MOST LIKELY BE A LITTLE WARMER TONIGHT GIVEN THE WARM DAYTIME TEMPS WE HAVE ACHIEVED TODAY. I WENT WITH WHAT GUIDANCE GAVE ME FOR LOWS...BUT BUMPED DOWN A COUPLE OF SPOTS THAT GENERALLY GET COOLER. GUIDANCE GAVE ME HIGHER POPS THAN ANTICIPATED. I GENERALLY KEPT WITH THIS CONSIDERING ONGOING AND EXPECTED CONVECTION. I ONLY LOWERED POPS SLIGHTLY AROUND AREAS WHERE DEWPOINTS MIXED PRETTY WELL THIS AFTERNOON AND CONVECTION IS EXPECTED TO BE A LITTLE MORE DIFFICULT. FOR WEDNESDAY...THINGS SHOULD START OUT CLEAR AND TEMPS WILL BE ABLE TO WARM INTO THE LOWER 90S. GUI CAME IN TOO COOL IN SOME LOCATIONS AND RAISED 1-2 DEGREES. MODELS TRY TO BRING A COUPLE OF SUBTLE SHORTWAVES INTO THE AREA WITH A WEAK UPPER TROUGH OUT TO THE WEST...SO THIS MAY HELP BRING SOME RAIN TO THE AREA...ESPECIALLY TO THE SOUTH/SOUTHWEST. WITH INCREASED SOUTHERLY FLOW...SEA BREEZE ACTIVITY MAY ALSO BE MORE ACTIVE THAN IT HAS BEEN THE PAST FEW DAYS. GIVEN HIGHER MOISTURE...AND LAPSE RATES/VERTICAL TOTALS SEEM A LITTLE MARGINAL RIGHT NOW...WE COULD GET SOME ISOLATED STRONG POSSIBLY SEVERE STORMS TOMORROW AFTERNOON. I HAVE CONTINUED MENTION OF THIS POSSIBILITY IN THE HWO FOR TOMORROW FOR SOUTH OF I-20. GUI POPS CAME IN A LOT HIGHER FOR THE SOUTH. WHILE I AGREE WITH THE INCREASE IN POPS...THE AMOUNT OF INCREASE WAS QUITE DRAMATIC. I DECREASED A LITTLE IN THE SOUTH TO AVOID SUCH A DRAMATIC CHANGE...BUT KEPT ENOUGH FOR SCATTERED CONVECTION. THINGS SHOULD CLEAR OUT GRADUALLY ON WED. NIGHT AND GUI CAME IN WITH GOOD NUMBERS FOR THIS PERIOD AND WENT WITH THOSE. /28/ .LONG TERM...IN A RARE SCENARIO THE MEDIUM RANGE MDLS HAVE COME INTO DECENT AGREEMENT AND AGREE VERY WELL WITH THE PREVIOUS FORECAST. THE SIGNIFICANCE ABOUT THIS WAS THE PREVIOUS FORECAST BELIEVED THE MDLS WERE UNDER PLAYING RAIN CHANCES LATER THIS WEEK AND DECIDED TO GO ABV ON POPS AND SLIGHTLY LOWER ON TEMPS. THIS LOOKS GREAT AND ONLY CHANGES REALLY NEEDED IS TO CONTINUE TO RAISE POPS AND KEEP TEMPS SLIGHTLY COOLER. MAV GUI CAME WAY UP ON THU FOR RAIN CHANCES AND I WILL STICK CLOSE TO THAT BUT I WILL RAISE FRI ACROSS THE EAST EVEN MORE THAN WHAT THE PREVIOUS FORECAST CALLED FOR. THINKING IN THE GFS HAS NOT CHANGED MUCH AT ALL AND THE PREVIOUS FORECASTER HANDLED THIS VERY WELL. WITH NO SIGNIFICANT CHANGES IN THE MDLS OR THE FORECAST...EXCEPT FOR THE PREVIOUSLY MENTIONED CHANGES...I WILL JUST APPEND THE PREVIOUS LONG TERM PORTION OF THE AFD. /CAB/ FOR THURSDAY...MEX GUIDANCE POPS CAME WAY UP OVER WHAT WAS OFFERED LAST NIGHT AND INITIAL THOUGHT WAS TO CUT THEM BACK JUDICIOUSLY. HOWEVER...THE OVERALL SETUP IS RATHER FAVORABLE WITH THE SHEAR AXIS JUST TO THE WEST AND DEEP SOUTHERLY FLOW TRYING TO GET ESTABLISHED NEAR OR JUST EAST OF SABINE PASS. BEST MOISTURE TRANSPORT SHOULD BE TO OUR WEST...BUT LACK OF CAPPING OVER THE ARKLAMISS SHOULD ALLOW BOUNDARIES TO PROPAGATE THIS WAY THROUGH THE AFTERNOON WHILE CONTINUING TO PRODUCE CONVECTION. FAIR AMOUNT OF HIGHER CLOUDS AROUND PRECEDING AFTERNOON ACTIVITY WILL WORK TO HOLD TEMPS DOWN IN THE UPPER 80S TO LOWER 90S. FRIDAY SEEMS TO HOLD MORE PROMISE FOR RAIN THAN THURSDAY...ALTHOUGH SOME MODEL SOLUTIONS (SUCH AS THE EURO) LOOK SUSPICIOUSLY DRY. OVERALL ENSEMBLE OUTPUT SUGGESTS LOW LEVEL RIDGING WILL SNEAK FURTHER BACK TO THE EAST BY FRIDAY ALLOWING FOR DEEPER AND STRONGER SOUTHERLY FLOW UP INTO THE ARKLAMISS. OTHER FACTORS BEING SIMILAR TO THURSDAY...THE INCREASED MOISTURE TRANSPORT SHOULD MAKE FOR MORE ACTIVITY (ALTHOUGH MEX POPS WERE GENERALLY LOWER THAN WHAT WAS OFFERED FOR THURSDAY). ENDING UP RAISING GUIDANCE POPS 10 POINTS OR SO IN MOST AREAS...ALTHOUGH REMAINING CLOSE TO GUIDANCE HIGHS NEAR 90. SATURDAYS CONVECTIVE ACTIVITY LEVEL WILL RELY ON HOW MUCH TROPICAL MOISTURE WAS ABLE TO GET NORTH INTO THE REGION FRIDAY AND FRIDAY NIGHT AS THE INFLUENCE OF THE PREVIOUSLY MENTIONED SHEAR AXIS MAY WANE. SOME UNCERTAINTIES WITH STRENGTH AND LOCATION OF MOISTURE AXIS...BUT HIGHEST CONFIDENCE IN JUICE (AND SUBSEQUENT SHOWERS AND STORMS) IN SOUTHEAST ZONES. CONTINUED TO RAISE GUIDANCE POPS A TOUCH...COMING CLOSE TO ENSEMBLE AVERAGES. TEMPERATURES MAINLY NEAR GUIDANCE (UPPER 80S TO LOW 90S). SUNDAY AND MONDAY...MOISTURE TRANSPORT WILL BE A QUESTION MARK GIVEN UNCERTAINTIES WITH LOW LEVEL FLOW VECTORS. CONFIDENCE HIGHER THAT A FRONT WILL BE APPROACHING FROM THE NORTH ON SUNDAY WITH WEAK NORTHWEST FLOW ALOFT. ASSUMING MOISTURE IS SUFFICIENT...WILL HAVE TO WATCH FOR POTENT STORMS SUNDAY INTO SUNDAY NIGHT IN AT LEAST NORTHERN HALF OF ZONES AS BETTER LAPSE RATES WORKING INTO WILL PROVIDE DECENT INSTABILITY. STILL NOT ENOUGH GOING FOR THE SETUP THIS FAR OUT TO MENTION IN THE HWO. POTENTIAL FOR THE BOUNDARY TO STALL IN THE VICINITY WITH WEAK NORTHWEST ALOFT MAY ALLOW FOR SOME MCS THREAT SUNDAY NIGHT INTO MONDAY...BUT IT IS WAY TO FAR OUT TO HAVE CONFIDENCE IN THAT DIRECTION. EVEN IF THE FRONT MAKES IT DOWN TO I-20...IT PROBABLY WILL HAVE LITTLE COOL OR DRY AIR PUSH AND TEMPS SHOULD TREND UPWARDS A BIT (AND I WENT CLOSER TO ENSEMBLE GUIDANCE THAN LATEST MEX IN THAT REGARD). /BB/ && .AVIATION...VFR FLIGHT CATEGORIES SHOULD PREVAIL THROUGH THE NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY MAINLY OVER SOUTHWESTERN PORTIONS OF THE FORECAST AREA WILL BEGIN TO DIE DOWN AROUND SUNSET. THIS WILL LEAVE FOR MAINLY CLEAR SKIES DURING THE OVERNIGHT HOURS. CU BASED AROUND 5-7K FT WILL AGAIN DEVELOP ON WEDNESDAY BY THE LATE MORNING AND ESPECIALLY IN THE AFTER. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 92 69 86 / 20 29 35 63 MERIDIAN 65 91 67 88 / 18 15 22 58 VICKSBURG 68 92 70 86 / 36 39 41 62 HATTIESBURG 69 92 71 86 / 25 49 28 65 NATCHEZ 69 90 72 86 / 32 52 33 69 GREENVILLE 70 93 70 86 / 21 23 37 56 GREENWOOD 69 92 71 86 / 17 18 31 57 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14
Hazardous weather outlook, Jun 24, 2:30 PM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT TUE JUN 24 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 230 PM CDT TUE JUN 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING. A FEW OF THESE MAY BECOME STRONG TO SEVERE AND PRODUCE SMALL HAIL AND DAMAGING WINDS. AREAS ALONG AND SOUTHWEST OF A LINE FROM GREENVILLE...TO JACKSON...TO HATTIESBURG WILL HAVE THE BEST CHANCE OF SEEING ANY ISOLATED ACTIVITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON FOR AREAS ALONG AND SOUTH OF INTERSTATE 20. THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN 2 AND 7 PM AND BRING THE RISK FOR SMALL HAIL AND DAMAGING WIND GUSTS AS THEY MOVE FROM SOUTH TO NORTH. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 28/CAB
In the hours before
Special weather statement, Jun 24, 3:43 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 343 PM CDT TUE JUN 24 2008 MSZ057-242115- JASPER MS- 343 PM CDT TUE JUN 24 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF GARLANDVILLE AT 343 PM CDT...MOVING NORTHWEST AT 7 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN JASPER COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 24, 4:15 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT TUE JUN 24 2008 MSZ060-242145- ADAMS MS- 415 PM CDT TUE JUN 24 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF SIBLEY AT 415 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY. EEC
Special weather statement, Jun 24, 4:19 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 419 PM CDT TUE JUN 24 2008 MSZ053-054-059-061-062-242220- JEFFERSON MS-CLAIBORNE MS-FRANKLIN MS-LINCOLN MS-COPIAH MS- 419 PM CDT TUE JUN 24 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHWEST MISSISSIPPI... STRONG THUNDERSTORMS...CAPABLE OF PRODUCING BRIEF PERIODS OF PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS...WILL DEVELOP AND MOVE SLOWLY ACROSS THE FAYETTE AND BROOKHAVEN TO PORT GIBSON AND HAZLEHURST AREA LATE THIS AFTERNOON. PERSONS OUTDOORS IN THIS AREA SHOULD PAY CLOSE ATTENTION TO THE WEATHER AND REMAIN CLOSE TO SAFE SHELTER. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
Special weather statement, Jun 24, 4:26 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 426 PM CDT TUE JUN 24 2008 MSZ073-074-242150- FORREST MS-LAMAR MS- 426 PM CDT TUE JUN 24 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTH OF ROCK HILL AT 426 PM CDT...MOVING NORTHWEST AT 9 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN FORREST AND LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY. EEC
Local storm report, Jun 24, 5:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 N BROOKHAVEN 31.61N 90.45W
06/24/2008 E1.00 INCH LINCOLN MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT INTERSECTION OF NEW SIGHT
ROAD AND HWY 51.
&&
WESTERLocal storm report, Jun 24, 6:07 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
607 PM CDT TUE JUN 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 SSE FAYETTE 31.68N 91.05W
06/24/2008 E1.00 INCH JEFFERSON MS PUBLIC
REPORTED BY GROCERY NEAR INTERSECTION OF HWYS 28 AND 33
&&
AGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 18 min |
| Jun 24, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 20 min |
| Jun 24, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson, Lincoln | 30 min |
| Jun 24, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 43 min |
| Jun 24, 5:22 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 53 min |
| Jun 24, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 51 min |
| Jun 24, 5:42 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 63 min |
| Jun 24, 5:59 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 61 min |
| Jun 24, 6:01 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 28 min |
| Jun 24, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 64 min |
| Jun 24, 6:21 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 54 min |
| Jun 24, 6:33 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 42 min |
Nearby
Flash Flood Warnings in Mississippi, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.